Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Jun 7, 2010, 5:02 PM CDT for Hidalgo County, Texas. It was in force for 13 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2010, 5:02 PM CDT (22:02 UTC)
- Expired
- Jun 7, 2010, 5:15 PM CDT
- In force
- 13 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 72 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 5:10 PM CDT | HAIL 1 | Alamo, TX | |
| Jun 7, 5:20 PM CDT | FUNNEL CLOUD | Donna, TX | REPORTED ON SOUTH SIDE OF DONNA. ABOUT HALFWAY TOWARDS GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4140 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995 WFUS54 KBRO 072202 TORBRO TXC215-072215- /O.NEW.KBRO.TO.W.0005.100607T2202Z-100607T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 502 PM CDT MON JUN 7 2010 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS. * UNTIL 515 PM CDT * AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO JUST NORTH OF DONNA...MOVING NORTHWEST AT 10 MPH. * THE TORNADO WILL BE NEAR... DONNA BY 500 PM CDT. ALAMO BY 510 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM! MOVE INTO THE INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND BODY WITH PILLOWS OR BLANKETS. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2614 9816 2630 9807 2620 9796 2611 9804 TIME...MOT...LOC 2201Z 120DEG 20KT 2619 9807 $$ 64
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Jun 7, 1:29 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 7, 1:29 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 129 PM CDT MON JUN 7 2010 .SHORT TERM /7 PM TONIGHT THROUGH 7 AM WEDNESDAY/...LOCAL AND FORECAST SOUNDINGS INDICATING PLENTY OF INSTABILITY AND MOISTURE TO SUPPORT DEEP CONVECTION THROUGH TUESDAY AS MID LEVEL LOW DEEPENS AND SLOWLY DRIFTS NORTHWARD. MODELS REMAIN IN GOOD AGREEMENT WITH POSITIONING AND MOVEMENT ALTHOUGH NAM STILL A LITTLE OPTIMISTIC WITH FASTER MOVEMENT AND LOWER QPF. QUESTION REMAINS EXACTLY WHERE HEAVIEST RAINS WILL SET UP. BEST BETS CONTINUE TO BE TO THE WEST OF HIGHWAY 77 TUESDAY MORNING AND FURTHER NORTH BY TUESDAY NIGHT EARLY WEDNESDAY. MOST OF DEEP SOUTH TEXAS WILL SEE MEASUREABLE PRECIPITATION. STRONGER STORMS TO THE WEST AND NORTH WILL BE CAPABLE OF HEAVY DOWNPOURS...LIMITED VSBY...GUSTY WINDS AND SIGNIFICANT LIGHTNING. CLOUD COVER WILL KEEP TEMPERATURES DOWN ON TUESDAY BUT HUMIDITY WILL REMAIN OPPRESSIVE THROUGH MOST OF THE NIGHT TONIGHT AND DAYTIME HOURS ON TUESDAY. && .LONG TERM /7 AM WEDNESDAY THROUGH MONDAY/...THE MAIN FORECAST CHALLENGE IN THE LONG TERM WILL BE PCPN CHCS ALONG WITH THE CONTINUED SULTRY SUMMER LIKE CONDITIONS. MID LVL LOW PRESSURE SYSTEM PROGGED BY MDLS TO SLOWLY SPIN ACROSS THE CENTRAL AND NE PORTIONS OF TX AS THE TERM BEGINS ON WED. WILL CONTINUE TO CALL FOR A SLIGHT CHC OF PCPN DURING THE DAYTIME HRS ON WED ACROSS DEEP SOUTH TX AS CYCLONIC FLOW CONTINUES TO INFLUENCE THE AREA ALONG WITH STRONG LOW LVL JET DEVELOPING. MDLS THEN PROG MID LVL LOW TO SLIDE ACROSS NE TX ON THU AND INTO THE NATIONS MID SECTION ON FRI. RAIN CHCS ARE ANTICIPATED TO END BY LATE WED INTO EARLY THU. MID LVL RIDGE BEGINS TO NOSE BACK WESTWARD ACROSS THE GULF OF MEXICO LATE IN THE WEEK WITH WEAK RIDGING TAKING PLACE LOCALLY DURING THE WEEKEND. HOWEVER...RIDGE WILL NOT BE ALLOWED TO ESTABLISH ITSELF AS ANOTHER MID LVL TROF SLIDES FROM THE PAC NW INTO THE FOUR CORNERS REGION DURING THE COURSE OF THE WEEKEND. RICH TROPICAL MOISTURE WILL REMAIN CONSISTENT THRU THE PERIOD WITH DEW POINTS GENERALLY REMAINING IN THE 70S WHICH WILL PROHIBIT OVRNGT LOWS FROM REACHING ANY SORT OF RELIEF RANGE. THE ANTICIPATED RAINFALL EXPECTED IN THE SHORT TERM WILL ALLOW HIGHER MOISTURE VALUES TO REMAIN WHICH WILL ACT TO MUTE DAYTIME MAX TEMPERATURES IN THE LONGER TERM. HOWEVER...DAYTIME READINGS WILL REMAIN HOT WITH LOW TO MID 90S ACROSS COASTAL COUNTIES AND UPPER 90S/NEAR 100 ACROSS OUR CENTRAL AND WESTERN FA. && .MARINE...TONIGHT THROUGH TUESDAY NIGHT...LIGHT ONSHORE FLOW TODAY WILL INCREASE TO NEAR 15 KTS TONIGHT. SEAS WILL RISE SLOWLY TO 4 FEET OVERNIGHT AND TO NEAR 6 FEET WEDNESDAY MORNING. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE EARLY MORNING HOURS AND THROUGH THE DAY TUESDAY ALTHOUGH HEAVIEST ACTIVITY WILL REMAIN INLAND. BY WEDNESDAY EXPECT CLIMATOLOGY/DIURNAL SUMMERTIME ACTIVITY TO RESUME. WEDNESDAY THROUGH SATURDAY...A TIGHTENING PRESSURE GRADIENT ACROSS THE LWR TX COASTAL WATERS DURING THE PERIOD WILL ALLOW FOR A MODERATE ONSHORE FLOW TO PERSIST. SFC HIGH PRESSURE ACROSS THE GULF AND LOW PRESSURE ACROSS WEST TX AND NORTHERN MEXICO WILL PROMOTE A MODEST SE FETCH ACROSS THE AREA. WINDS TO REMAIN BREEZY AT TIMES WITH SEAS REMAINING ELEVATED THRU THE PERIOD. EXERCISE CAUTION CONDITIONS WILL BE THE PROBABLE FEATURE DURING THE FORECAST PERIOD AS WINDS REMAIN BETWEEN 15 AND 20 KTS AND SEAS ELEVATE TO NEAR 6 FT OFFSHORE. THERE WILL BE OCCASIONAL CHANCES WED THRU FRI FOR 20 KT WINDS ACROSS THE OFFSHORE WATERS RESULTING IN MARGINAL SCA CONDITIONS. && .AVIATION...MVFR CIGS AND MVFR VSBY WILL FORM QUICKLY EVERYWHERE SHORTLY AFTER SUNSET. THUNDERSTORMS EXPECTED TO DEVELOP EARLY TUESDAY AND CONTINUE THROUGH THE EVENING DIMINISHING COASTAL COUNTIES FIRST AND INLAND BY MID MORNING WEDNESDAY AS THE FOCUS MOVES NORTHWARD OUT OF THE RIO GRANDE VALLEY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 81 89 / 20 40 20 20 BROWNSVILLE 77 90 82 91 / 20 40 20 20 HARLINGEN 75 89 81 93 / 20 50 20 20 MCALLEN 76 90 81 97 / 40 60 20 20 RIO GRANDE CITY 75 90 79 99 / 60 60 20 20 SOUTH PADRE ISLAND 81 85 81 85 / 20 40 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SHORT TERM...RYDELL-51 LONG TERM...VIPOND-57 MARINE...51/57 AVIATION...51 MESO/GRAPHICAST...HART
Hazardous weather outlook, Jun 7, 5:00 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 PM CDT MON JUN 7 2010 GMZ130-132-135-150-155-170-175-081100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 500 PM CDT MON JUN 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS REDEVELOPING AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY AND TUESDAY NIGHT WITH HEAVY DOWNPOURS REDUCING VISIBILITY BRIEFLY BELOW 3 NM. WIND GUSTS TO 25 OR 30 MPH IN THUNDERSTORMS. WEDNESDAY THROUGH SUNDAY...ISOLATED MAINLY LATE NIGHT AND EARLY MORNING THUNDERSTORMS POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>257-081100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 PM CDT MON JUN 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS SOME POSSIBLY SEVERE ENDING LATER THIS EVENING. BRIEF HEAVY DOWNPOURS POSSIBLE WITH WIND GUSTS ABOVE 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MORNING HOURS AND CONTINUE THROUGH THE DAY. LOCALLY HEAVY RAINFALL POSSIBLE WITH FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO 30 MPH. THUNDERSTORMS WILL TAPER OFF TUESDAY NIGHT AND END BY WEDNESDAY MORNING. CONTINUED HOT AND MUGGY WITH HEAT INDICES BETWEEN 105 AND 112 EACH AFTERNOON. OVERNIGHT TEMPERATURES REMAINING IN THE UPPER 70S TO LOWER 80S MOST OF THE NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS MAY WISH TO SELF ACTIVATE ON TUESDAY.
In the hours before
Local storm report, Jun 7, 4:01 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
401 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 NE ALAMO 26.20N 98.11W
06/07/2010 HIDALGO TX EMERGENCY MNGR
EM REPORTED TREES DOWN NEAR ALAMO.
&&
HARTLocal storm report, Jun 7, 4:03 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL WESLACO 26.16N 97.98W
06/07/2010 E0.50 INCH HIDALGO TX PUBLIC
&&
HARTLocal storm report, Jun 7, 4:36 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
436 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 1 S DONNA 26.15N 98.05W
06/07/2010 E1.00 INCH HIDALGO TX PUBLIC
QUARTER SIZE HAIL REPORTED SOUTH OF OLD 83...SOUTH OF
DONNA
&&
HARTLocal storm report, Jun 7, 4:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
453 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 1 NNE MCALLEN 26.23N 98.23W
06/07/2010 E0.75 INCH HIDALGO TX PUBLIC
PENNY SIZE HAIL REPORTED ON CYNTHIA STREET NEAR MEDICAL
CENTER
&&
HARTLocal storm report, Jun 7, 5:00 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL SE SAN JUAN 26.19N 98.15W
06/07/2010 E1.00 INCH HIDALGO TX TRAINED SPOTTER
ALONG BUSINESS 83
&&
HARTLocal storm report, Jun 7, 5:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
501 PM CDT MON JUN 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND GST PHARR 26.18N 98.19W
06/07/2010 M62 MPH HIDALGO TX BROADCAST MEDIA
62 MPH WIND GUST RECORDED BY BROADCAST METEOROLOGIST
&&
HARTThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:04 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 41 min |
| Jun 7, 4:09 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 31 min |
| Jun 7, 4:38 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 52 min |
| Jun 7, 4:43 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 47 min |
| Jun 7, 5:15 PM CDT | Tornado Warning | BRO | Hidalgo | 30 min |
| Jun 7, 5:19 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 41 min |
| Jun 7, 5:23 PM CDT | Flash Flood Warning | BRO | Hidalgo | 97 min |
| Jun 7, 5:28 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 47 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.